Alert archive / Pennsylvania / Wind Advisories in 2010
Wind Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 16, 2010, 2:19 PM EST for Fayette County, Westmoreland County, Pennsylvania. It took effect at Nov 17, 2010, 2:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 2:19 PM EST (19:19 UTC)
- In effect from
- Nov 17, 2010, 2:00 AM EST
- Expired
- Nov 17, 2010, 2:39 PM EST
- In force
- 13 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS71 KPBZ 161919 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EST TUE NOV 16 2010 ...HIGH WIND COMING TO THE HIGHER ELEVATIONS LATE TONIGHT AND WEDNESDAY... .STRONG LOW PRESSURE THAT WILL CROSS THE UPPER OHIO VALLEY LATE TONIGHT AND WEDNESDAY WILL BRING HIGH WIND TO THE HIGHER ELEVATIONS OF WESTERN PENNSYLVANIA, WESTERN MARYLAND, AND NORTHEASTERN WEST VIRGINIA. MDZ001-PAZ074-076-WVZ023-041-170330- /O.NEW.KPBZ.WI.Y.0003.101117T0700Z-101117T2200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 219 PM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EST WEDNESDAY. * WIND GUSTS OF 45 TO 50 MPH ARE FORECAST FROM AFTER MIDNIGHT THROUGH WEDNESDAY AFTERNOON. * WIND OF THIS MAGNITUDE WILL BLOW DEBRIS ON ROADS AND MAY DOWN TREE BRANCHES, WEAKENED TREES, AND SOME POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
3 follow-up statements
990 WWUS71 KPBZ 170742 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 242 AM EST WED NOV 17 2010 ...HIGH WIND COMING TO THE HIGHER ELEVATIONS LATE TONIGHT AND WEDNESDAY... .STRONG LOW PRESSURE THAT WILL CROSS THE UPPER OHIO VALLEY LATE TONIGHT AND WEDNESDAY WILL BRING HIGH WIND TO THE HIGHER ELEVATIONS OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND NORTHEASTERN WEST VIRGINIA. MDZ001-PAZ074-076-WVZ023-041-171545- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 242 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE THROUGH THIS AFTERNOON. * WIND OF THIS MAGNITUDE WILL BLOW DEBRIS ON ROADS AND MAY DOWN TREE BRANCHES... WEAKENED TREES... AND SOME POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
489 WWUS71 KPBZ 171505 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1005 AM EST WED NOV 17 2010 ...HIGH WIND CONTINUES OVER THE HIGHER ELEVATIONS TODAY... .STRONG LOW PRESSURE THAT CROSSED THE UPPER OHIO VALLEY LAST NIGHT WILL CONTINUE TO GENERATE STRONG WIND OVER THE HIGHER ELEVATIONS OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND NORTHEASTERN WEST VIRGINIA. MDZ001-PAZ074-076-WVZ023-041-172200- /O.CON.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1005 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WIND GUSTS OF 45 TO 50 MPH ARE STILL POSSIBLE THROUGH THIS AFTERNOON. * WIND OF THIS MAGNITUDE MAY BLOW DEBRIS ON ROADS AND MAY DOWN TREE BRANCHES... WEAKENED TREES...AND SOME POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
577 WWUS71 KPBZ 171939 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EST WED NOV 17 2010 ...WIND GUSTS WILL CONTINUE TO DIMINISH OVER THE HIGHER ELEVATIONS THROUGH THIS EVENING... .STRONG LOW PRESSURE THAT CROSSED THE UPPER OHIO VALLEY LAST NIGHT HAS MOVED OVER EASTERN CANADA. STRONG WIND OVER THE HIGHER ELEVATIONS OF WESTERN PENNSYLVANIA... WESTERN MARYLAND... AND NORTHEASTERN WEST VIRGINIA HAS DIMINISHED, AND WILL FURTHER LIGHTEN AS THE EVENING PROGRESSES. MDZ001-PAZ074-076-WVZ023-041-172045- /O.CAN.KPBZ.WI.Y.0003.000000T0000Z-101117T2200Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 239 PM EST WED NOV 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 10:23 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 16, 10:23 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1023 AM EST TUE NOV 16 2010 .SYNOPSIS... CROSSING LOW PRESSURE WILL SPREAD RAIN ACROSS THE UPPER OHIO VALLEY DURING THE NEXT 24 HOURS. AN UPPER DISTURBANCE WILL QUICKLY FOLLOW AND BRING THE POTENTIAL FOR A MIX OF RAIN AND SNOW WITH A THURSDAY COLD FRONT. DRY AND WARMER WEATHER IS ANTICIPATED WITH A WEEKEND HIGH PRESSURE SYSTEM. && .NEAR TERM /THROUGH TONIGHT/... LOW PRESSURE WILL TRACK NORTHEASTWARD UP THE OHIO VALLEY TODAY AND TONIGHT, WITH RAIN CONTINUING TO OVERSPREAD THE REGION. WARM AIR ADVECTION WITH THE ADVANCE OF THE SYSTEM SHOULD SUPPORT NEAR TERM TEMPERATURES A FEW DEGREES ABOVE AVERAGE, AND MAY ALSO CREATE EMBEDDED POCKETS OF ELEVATED INSTABILITY. THIS EVENINGS FORECAST WILL THUS INCLUDE THE MENTION OF A SLIGHT CHANCE OF THUNDER. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS THE LOW TRACKS ACROSS THE EASTERN GREAT LAKES, THE MORE WIDESPREAD RAIN WILL PUSH OFF TO THE NORTHEAST EARLY ON WEDNESDAY, AND RESIDUAL SHOWERS SHOULD SUBSIDE BY AFTERNOON.. A BRIEF PRECIP BREAK IS EXPECTED ON WEDNESDAY NIGHT WITH THE AREA PROJECTED UNDER WEAK RIDGING, BUT A SHORTWAVE WILL MOVE ACROSS THE UPPER OHIO ON THURSDAY AND DEVELOP MORE SHOWERS. PROGGED TEMPERATURE PROFILES DURING THIS PERIOD SUPPORT A FORECAST OF A RAIN/SNOW MIX, ESPECIALLY AS THE SYSTEMS COLD FRONT CROSSES ON THURSDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... PRECIPITATION WILL TAPER OFF THURSDAY NIGHT AS UPPER TROUGH MOVES EAST OFF THE ATLANTIC COAST AND FLAT RIDGING SETS UP ACROSS THE EASTERN HALF OF THE COUNTRY. DRY WEATHER IS FORECAST FOR THE WEEKEND AND TEMPERATURES WILL WARM TO AROUND 10 DEGREES ABOVE NORMAL BY SUNDAY AND MONDAY. THE NEXT SYSTEM WILL PUSH A COLD FRONT INTO THE GREAT LAKES AND UPPER MS VALLEY MONDAY. MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD INTO THE OH VALLEY BRINGING SCATTERED SHOWERS FOR MONDAY. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... RAIN AREA CONTINUED TO MOVE ACROSS CENTRAL AND NORTHERN WEST VIRGINIA THIS MORNING, AND WILL SPREAD OVER THE REMAINDER OF THE UPPER OHIO VALLEY THIS AFTERNOON AND THIS EVENING. WIDESPREAD MVFR CONDITIONS, AND ISOLATED IFR IN HEAVIER RAIN, MAY THUS BE EXPECTED TO DEVELOP AS THE DAY PROGRESSES WITH FURTHER DETERIORATION TO WIDESPREAD IFR BY TONIGHT. LIGHT EAST TO SOUTHEAST WIND TODAY WILL VEER TO THE SOUTHWEST TONIGHT AND INCREASE TO APPROXIMATELY 12-18 KT WITH GUSTS TO 25 KT BY WEDNESDAY MORNING AS SURFACE LOW PRESSURE CROSSES OHIO. AFTER A PERIOD OF MAINLY VFR UNDER LOW AMPLITUDE RIDGING ON WEDNESDAY, RESTRICTIONS MAY AGAIN BE ANTICIPATED LATE WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH DEVELOPS MORE RAIN, AND POSSIBLY SNOW SHOWERS OVER THE UPPER OHIO VALLEY. HIGH PRESSURE IS PROJECTED TO BUILD ACROSS THE REGION WITH VFR CONDITIONS FOR FRIDAY AND SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Nov 16, 3:02 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 302 AM EST TUE NOV 16 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-170815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 302 AM EST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:33 PM EST | Special Weather Statement | PBZ | Greene, Washington | 57 min |
| Nov 16, 5:34 PM EST | Special Weather Statement | PBZ | Marshall, Wetzel | 56 min |
Nearby
Wind Advisories in Pennsylvania, 2010Wind Advisories in Maryland, 2010Wind Advisories in West Virginia, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.